Alert archive / South Dakota / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 75, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Jun 26, 2001, 1:03 PM CDT for Potter County, Walworth County, South Dakota. It was in force for 27 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 26, 2001, 1:03 PM CDT (18:03 UTC)
- Expired
- Jun 26, 2001, 1:30 PM CDT
- In force
- 27 min
- Issued by
- NWS Aberdeen, SD
- Area
- Whole counties
Counties Potter County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 126 km from the middle of the area, began a volume at 18:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 1:20 PM CDT | Hail 1.75 | Selby, SD | |
| Jun 26, 1:35 PM CDT | Hail 0.88 | Java, SD |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 6.1 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1848 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KABR 261804
SVRABR
SDC107-129-261830-
/NEW.KABR.SV.W.0117.261803-261830/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ABERDEEN SD
103 PM CDT TUE JUN 26 2001
THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
POTTER COUNTY IN NORTH CENTRAL SOUTH DAKOTA
WALWORTH COUNTY IN NORTH CENTRAL SOUTH DAKOTA
* UNTIL 130 PM CDT
* AT 103 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 6 MILES SOUTH OF SELBY TO 8 MILES
SOUTH OF WHITLOCKS BAY REC AREA...OR FROM 6 MILES SOUTH OF SELBY TO
18 MILES WEST OF GETTYSBURG...MOVING EAST AT 10 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
LOWRY AROUND 130 PM CDT
AKASKA AROUND 115 PM CDT
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM WINDOWS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
ABERDEEN.
$$
LAT...LON 4557 10016 4548 10016 4545 10013 4544 10019
4537 10015 4517 10024 4503 10034 4491 10039
4491 10014 4507 10003 4524 9987 4538 9981Y
4556 9979 4558 9993
TDKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 11:50 AM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, Jun 26, 11:50 AM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION FOR CENTRAL/NORTHCENTRAL AND NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA NATIONAL WEATHER SERVICE ABERDEEN SD 1050 AM CST TUE JUN 26 2001 FRONT APPEARS TO PUSHING SLOWLY BACK TO THE NORTH...PER EARLIER RUC RUN. SCT CONVECTION IN FSD CWA NOW PUSHING INTO OUR SRN CWA. ABR SOUNDING SHOWS AWFULLY HIGH FREEZING AND WET BULB ZERO HGHTS. HAVE RE-TWEAKED ZONE GROUPINGS TO BETTER REFLECT FRONTAL POSITION AND ONGOING CONVECTION. ALSO ADDED POPS TO ALL GROUPS CEPT FAR NWRN CWA...SINCE FEEL THAT CONVECTION WONT PUSH THAT FAR NORTH UNTIL LATER TONIGHT. TEMPS LOOKED OK AND LEFT ALONE. ALSO BUMPED WINDS UP FOR THE KPIR GROUP. .ABR...NONE. HINTZ
In the hours before
Special weather statement, Jun 26, 11:05 AM CDT, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 1105 AM CDT TUE JUN 26 2001 .A COLD FRONT THAT SAGGED THROUGH CENTRAL AND EASTERN SOUTH DAKOTA WILL BEGIN TO MOVE NORTH AS A WARM FRONT LATER THIS AFTERNOON. SCATTERED THUNDERSTORMS MAY DEVELOP ALONG THE WARM FRONT AS IT MOVES NORTH. MNZ039-046-SDZ006>008-011-017>023-033>037-045-048-051-262203- BIG STONE-BROWN-BUFFALO-CLARK-CODINGTON-DAY-DEUEL-FAULK-GRANT-HAMLIN- HAND-HUGHES-HYDE-JONES-LYMAN-MARSHALL-ROBERTS-SPINK-STANLEY-SULLY- TRAVERSE- INCLUDING THE CITIES OF...ABERDEEN...BIG STONE CITY...BRITTON... CLARK...CLEAR LAKE...ESTELLINE...FAULKTON...FORT PIERRE...FORT THOMPSON...GROTON...HIGHMORE...LOWER BRULE...MILBANK...MILLER... MURDO...ONIDA...ORTONVILLE...PIERRE...PRESHO...REDFIELD...SISSETON... WATERTOWN...WEBSTER AND WHEATON 1105 AM CDT TUE JUN 26 2001 ...HAZARDOUS WEATHER OUTLOOK FOR THIS AFTERNOON THROUGH WEDNESDAY AFTERNOON... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS DEVELOPING LATER THIS AFTERNOON AND EVENING. THE MAIN RISK IS LARGE HAIL ALONG WITH VERY HEAVY RAIN. SPOTTER ACTIVATION MAY BE REQUIRED AFTER 3 PM THIS AFTERNOON. SDZ003>005-009-010-015-016-262203- CAMPBELL-CORSON-DEWEY-EDMUNDS-MCPHERSON-POTTER-WALWORTH- INCLUDING THE CITIES OF...EUREKA...GETTYSBURG...IPSWICH... MCLAUGHLIN...MOBRIDGE AND SELBY 1105 AM CDT TUE JUN 26 2001 ...HAZARDOUS WEATHER OUTLOOK FOR THIS AFTERNOON THROUGH WEDNESDAY AFTERNOON... AN ISOLATED THUNDERSTORM MAY DEVELOP OR MOVE INTO THE AREA...BUT SEVERE WEATHER IS NOT EXPECTED. SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HINTZ
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 1:27 PM CDT | Severe Thunderstorm Warning | ABR | Campbell, Walworth | 48 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.